High Wind, Eastern Glacier
- When
- April 3, 9:49 AM MST
- Where
- Eastern Glacier forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
A wind gust to 60 mph was reported at the Cut Bank ASOS site.
Deep surface low pressure moving across southern Canada contributed to the development of high winds along the Rocky Mountain Front. Wind gusts in excess of 60 mph were reported.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Deep surface low pressure moving across southern Canada contributed to the development of high winds along the Rocky Mountain Front. Wind gusts in excess of 60 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Apr 3, 8:17 AM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 917 AM MDT SAT APR 3 2010 .UPDATE... NO MAJOR CHANGES TO THIS MORNINGS FORECAST. INCREASED POPS AND UPDATED WEATHER TO ACCOUNT FOR THE LARGE AREA OF SNOW CURRENTLY FALLING OVER SOUTHWEST MONTANA. SNOW AMOUNTS SHOULD REMAIN BELOW ADVISORY LEVELS...AND WINDS AREA BEGINNING TO INCREASE SO HIGH WIND WARNING ALONG THE ROCKY MOUNTAIN FRONT WILL REMAIN IN EFFECT. && .AVIATION... UPDATED 1200Z. AN AREA OF LIGHT SNOW IS MOVING THROUGH SOUTHWEST MONTANA THIS MORNING...PRODUCING IFR CONDITIONS. EXPECT CONDITIONS TO SLOWLY IMPROVE FROM NORTH TO SOUTH BEGINNING THIS AFTERNOON. MOUNTAINS WILL BE OBSCURED OVER THE SOUTHWEST THROUGH 20Z. GUSTY WEST WINDS EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AFTER 16Z. EXPECT MOSTLY QUITE WEATHER OVER THE REGION TONIGHT...WITH JUST A FEW ISOLATED MOUNTAIN SNOW SHOWERS. BRUSDA && .PREV DISCUSSION... /ISSUED 600 AM MDT SAT APR 3 2010/ FXUS65 KTFX 031150 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 AM MDT SAT APR 3 2010 AVIATION SECTION UPDATED UPDATE... QUICK UPDATE TO RAISE POPS OVER SOUTHWEST MONTANA THIS MORNING...WHERE NEW SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE IN THE VALLEYS...AND 4 TO 6 INCHES IN THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 24 50 26 / 20 10 10 10 CTB 46 23 49 23 / 20 10 10 10 HLN 44 25 48 27 / 30 20 10 10 BZN 43 22 49 24 / 100 20 20 20 WEY 30 13 35 18 / 100 30 30 50 DLN 38 18 44 23 / 60 20 20 20 HVR 53 24 54 23 / 20 10 10 10 LWT 44 23 48 25 / 20 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT EASTERN GLACIER... NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...SUK LONG TERM...BRUSDA AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 554 AM MDT SAT APR 3 2010 MTZ009-010-048-041200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 554 AM MDT SAT APR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH MIDNIGHT MDT SATURDAY NIGHT. WEST WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG THROUGH SATURDAY NIGHT. SUSTAINED WEST WINDS IN EXCESS OF 40 MPH...WITH GUSTS OVER 60 MPH...ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT HIGH PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-044>047-049>055-041200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 554 AM MDT SAT APR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
4 high wind. Local standard time, as filed.
A wind gust to 60 mph was reported at the Cut Bank ASOS site.
A wind gust to 70 mph was reported at Neihart 7SSE.
Sustained winds of 40 mph were reported at Browning for several hours. The strong winds blew a stop sign off its pole.
Sustained winds of 40 mph were reported for several hours at Augusta 4NW.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2010Every state in 2010This day in weather historyWarnings in Montana, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219995, 219996, 219994, 219997.